MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a broken connection cable, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The permanent cautery spatula instrument was analyzed and found to have a broken pitch cable at the distal end.Failure analysis found the primary failure of the broken pitch cable to be related to the customer reported complaint.The broken cable segment that contains the crimp was still installed in the clevis.Failure analysis investigations found an additional failure related to the customer reported complaint.The permanent cautery spatula was found to have a loose pitch cable at the distal end, that was caused by the broken pitch cable.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the connection cable of the permanent cautery spatula instrument was broken.There was no report of any fragments falling inside the patient.The procedure was completed with no reported injury.Evaluation of the returned device found a broken pitch cable at the distal end.Intuitive surgical, inc.(isi) has attempted to obtain additional information related to the reported event.However, as of the date of this report, no additional information has been provided.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17560090
Report Number2955842-2023-17780
Device Sequence Number3600216
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)N10210628
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-14
Device Catalogue Number420184
Device Lot NumberN10210628 539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale